| Catalog Number |
GLM930060 |
| Medical Device Problem Codes |
Separation Failure (2547); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # :(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Pre-shipment pictures were attached to the complaint file.The distal aspect of the core wire was noted to be kinked/bend near to the distal marker band.The embolic coil was noted to be kinked, folded, and attached to the resistance heating (rh)coil; the articulating joint was seen intact.The distal outer sheath had not been softened, indicating that the detachment process had not been initiated.A gap between the connector and its plastic cover was observed.It was noted that the galaxy g3 device was connected to a detachment control box, and the system-ready light was not illuminating.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The issue regarding the loss of electrical continuity was confirmed based on the photos provided since the system-ready lamp did not light up while the galaxy g3 device seemed to be connected.However, functional test and electrical measurements need to be performed.It is unknown if the kinked/bend damage observed on the core wire and the coil may have affected the electrical continuity of the device, and it is not considered a contributing factor at this time.The issue regarding resistance was confirmed based on the kinked conditions found in the device, these appeared to be the result of the difficulties experienced during the withdrawal.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, after several target coils (striker) were implanted, a galaxy g3 mini 3mm x 6cm mini coil (glm930060, 30820672) was delivered to the lesion.Before insertion, an electrical check was done to confirm the coil could be used as normal.After the coil had been inserted, the detach cable was connected, but the detach light did not illuminate.The galaxy g3 mini coil was reconnected, but the issue continued, so the coil was retrieved.Replaced with competitor's coil and the procedure was completed.After retrieval of the galaxy g3 mini coil from the patient¿s body, the physician tried to pull it out from the sheath in a clean area, but the coil did not come out from the sheath and felt resistance, so decided that the product could not be used again.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, after several target coils (striker) were implanted, a galaxy g3 mini 3mm x 6cm mini coil ((b)(4)) was delivered to the lesion.Before insertion, an electrical check was done to confirm the coil could be used as normal.After the coil had been inserted, the detach cable was connected, but the detach light did not illuminate.The galaxy g3 mini coil was reconnected, but the issue continued, so the coil was retrieved.Replaced with competitor's coil and the procedure was completed.After retrieval of the galaxy g3 mini coil from the patient¿s body, the physician tried to pull it out from the sheath in a clean area, but the coil did not come out from the sheath and felt resistance, so decided that the product could not be used again.There was no patient injury reported.Additional information received indicated that the microcatheter used was a phenom microcatheter.The resistance did not require removal of the microcatheter (mc) therefore there was no loss of cerebral target position.Pre-shipment pictures were attached to the complaint file.The distal aspect of the core wire was noted to be kinked/bend near to the distal marker band.The embolic coil was noted to be kinked, folded, and attached to the resistance heating (rh)coil; the articulating joint was seen intact.The distal outer sheath had not been softened, indicating that the detachment process had not been initiated.A gap between the connector and its plastic cover was observed.It was noted that the galaxy g3 device was connected to a detachment control box, and the system-ready light was not illuminating.A non-sterile galaxy g3 mini 3mm x 6cm mini coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and several kinked conditions were noted along the entire length of the embolic coil.Microscopic inspection revealed that the embolic coil was severely kink with the blue fiber exposed.It was noted that the component was still attached to the articulating joint.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The core wire was noted to be compressed just proximal to the x-ray opaque marker, causing the extended coil to be in a flattened condition and with an uneven pitch.The electrical resistance of the galaxy g3 mini 3mm x 6cm mini coil was measured with a multimeter, and it measured 40.7 ohms o, which was out of the specification range.Also, the device was connected to a lab sample detachment control box (dcb) (b)(4), and the power was turned on.The system ready light was not illuminating.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Complaint history for lot number 30820672 found no similar failures observed.The issue reported regarding the electrical continuity not found was confirmed during the electrical test performed.According to the risk documentation, no embolic coil detachment is a potential effect of failure that can result from: -incorrect/uneven pitch of rh and extended coil -stretched extended coil -damaged core and/or copper wire.The issue was reported to have occurred intraoperatively, and the device has been removed from its packaging and handled in an unknown manner and environment.The conditions observed on the extended coil and copper wires of the core wire could be the result of the electrical failure.The issue regarding resistance was confirmed based on the kinked conditions found in the device, these appeared to be the result of the difficulties experienced during the withdrawal.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.There is a control in place at the manufacturing site where all units are tested for electrical continuity test to ensure that it is acceptable.Review of the device history review (dhr) showed that all units in this lot (30820672) met the acceptance criteria for electrical continuity.Since there is no evidence to suggest that the issue observed is related to a manufacture or design issue, no capa activity is required at this time.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following instructions: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.¿if detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 11-oct-2023 indicated that the size of the phenom microcatheter was a 0.017 inch.The same dcb was used successfully with subsequent coils.The same cable was used successfully with subsequent coils.No visual damage was noted on the device.There was a 10 minute procedural delay due to the event with no clinical significant.No vascular characteristic difficulties.This was compaction case and the target were 2 recurrent aneurysms.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the microcatheter used was a phenom microcatheter.The resistance did not require removal of the microcatheter (mc) therefore there was no loss of cerebral target position.Section e1.Initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.